Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The bifurcation of solutions in Banach spaces


Author: William S. Hall
Journal: Trans. Amer. Math. Soc. 161 (1971), 207-218
MSC: Primary 47.80
MathSciNet review: 0282267
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L:D \subset X \to D \subset {X^ \ast }$ be a densely defined linear map of a reflexive Banach space X to its conjugate $ {X^\ast}$. Define M and $ {M^\ast}$ to be the respective null spaces of L and its formal adjoint $ {L^\ast}$. Let $ f:X \to {X^\ast}$ be continuous. Under certain conditions on $ {L^\ast}$ and f there exist weak solutions to $ Lu = f(u)$ provided for each $ w \in X,v(w) \in M$ can be found such that $ f(v(w) + w)$ annihilates $ {M^ \ast }$. Neither M and $ {M^\ast}$ nor their annihilators need be the ranges of continuous linear projections. The results have applications to periodic solutions of partial differential equations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47.80

Retrieve articles in all journals with MSC: 47.80


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0282267-2
PII: S 0002-9947(1971)0282267-2
Keywords: Bifurcation of solution, periodic solutions, partial differential equations
Article copyright: © Copyright 1971 American Mathematical Society